Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 22, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 1, 2017, 3:51 AM CDT for Marshall County, Kansas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2017, 3:51 AM CDT (08:51 UTC)
- Expired
- May 2, 2017, 5:09 AM CDT
- In force
- 25 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1). The gauge peaked at 26.75 ft at May 1, 2017, 11:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
256 WGUS43 KTOP 010851 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 351 AM CDT Mon May 1 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-011651- /O.NEW.KTOP.FL.W.0022.170501T0852Z-170502T0331Z/ /BLRK1.1.ER.170501T0852Z.170501T1200Z.170501T1531Z.NO/ 351 AM CDT Mon May 1 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Big Blue River near Blue Rapids. * until this evening. * At 3:15 AM Monday the stage was 25.8 feet. * Flood stage is 26.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 27.0 feet by this morning.The river will fall below flood stage by late this morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
4 follow-up statements
002 WGUS83 KTOP 011417 FLSTOP Flood Statement National Weather Service Topeka KS 917 AM CDT Mon May 1 2017 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek at Lane affecting Franklin County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-012217- /O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1012Z/ /BLRK1.1.ER.170501T0853Z.170501T1800Z.170501T2212Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Big Blue River near Blue Rapids. * until late tonight. * At 8:15 AM Monday the stage was 26.7 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is currently cresting near 26.7 feet. The river will fall below flood stage late this afternoon. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-012217- /O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T0932Z/ /FKFK1.1.ER.170501T0502Z.170501T1330Z.170501T2132Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 8:30 AM Monday the stage was 20.8 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is currently cresting near 20.8 feet and is expected to fall below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC059-139-011857- /O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1857Z/ /QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0057Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until this afternoon. * At 5:12 PM Sunday the stage was 18.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by yesterday evening. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC059-012217- /O.EXT.KTOP.FL.W.0020.000000T0000Z-170502T1200Z/ /LNEK1.1.ER.170501T1020Z.170501T1300Z.170501T1800Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Pottawatomie Creek at Lane. * until Tuesday morning. * At 8:30 AM Monday the stage was 23.0 feet. * Flood stage is 23.0 feet. * Forecast...The river is currently cresting near 23.0 feet and is expected to fall below flood stage this afternoon. * Impact...At 23.0 feet...Minor low land flooding begins along the creek. && LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507 $$ KSC003-059-012217- /O.EXT.KTOP.FL.W.0017.000000T0000Z-170502T0407Z/ /SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T1607Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until this evening. * At 9:01 AM Monday the stage was 23.8 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC027-012216- /O.EXT.KTOP.FL.W.0021.000000T0000Z-170502T0824Z/ /CYCK1.1.ER.170501T0835Z.170501T1230Z.170501T2024Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Republican River at Clay Center. * until late tonight. * At 8:45 AM Monday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
314 WGUS83 KTOP 012137 FLSTOP Flood Statement National Weather Service Topeka KS 437 PM CDT Mon May 1 2017 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-020537- /O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1108Z/ /BLRK1.1.ER.170501T0853Z.170501T1915Z.170501T2308Z.NO/ 437 PM CDT Mon May 1 2017 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Tuesday morning. * At 4:15 PM Monday the stage was 26.7 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-020537- /O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T1024Z/ /FKFK1.1.ER.170501T0502Z.170501T1345Z.170501T2224Z.NO/ 437 PM CDT Mon May 1 2017 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 3:30 PM Monday the stage was 20.1 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$
659 WGUS83 KTOP 020119 FLSTOP Flood Statement National Weather Service Topeka KS 819 PM CDT Mon May 1 2017 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-020919- /O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1635Z/ /BLRK1.1.ER.170501T0853Z.170501T1915Z.170502T0435Z.NO/ 819 PM CDT Mon May 1 2017 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Tuesday morning. * At 7:15 PM Monday the stage was 26.6 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
507 WGUS83 KTOP 021009 FLSTOP Flood Statement National Weather Service Topeka KS 509 AM CDT Tue May 2 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-021039- /O.CAN.KTOP.FL.W.0022.000000T0000Z-170502T1635Z/ /BLRK1.1.ER.170501T0853Z.170501T1915Z.170502T0545Z.NO/ 509 AM CDT Tue May 2 2017 The Flood Warning is cancelled for The Big Blue River near Blue Rapids. * At 4:15 AM Tuesday the stage was 25.4 feet. * Flood stage is 26.0 feet. * Fell below flood stage at 12:45 AM Tuesday. * Forecast...The river will continue to fall to 22.1 feet by Wednesday morning. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 1, 3:07 AM CDT, 44 minutes earlier.
Area forecast discussion, May 1, 3:07 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Topeka KS 307 AM CDT Mon May 1 2017 .SHORT TERM...(Today and tonight) Issued at 304 AM CDT Mon May 1 2017 Strong mid level low pressure is currently over northwest MO and will continue to lift northeastward today. Mid level moisture has managed to warp completely around the low pressure. This moisture along with some weak frontogenesis has caused an area of rain mainly over northeast KS early this morning. This lift should weaken and move northeastward later this morning no longer supporting the rain. Although the synoptic trowal is beginning to move over north central KS now and should clip northern KS with more precipitation. The low level temperature profile in this region is supporting a mixture of rain and snow. Given the surface temperatures in the mid 30s and the light precipitation rates do not expect much if any accumulation. Most locations should be dry shortly after sunrise and the clouds should begin to scatter out as the trowal exits. The strong pressure gradient on the backside of the system will support gusty winds out of the northwest. Forecast soundings show that gusts could approach 40 mph again in north central KS around mid day. Highs today will manage to reach the upper 50s and lower 60s. .LONG TERM...(Tuesday through Sunday) Issued at 304 AM CDT Mon May 1 2017 Outside of a midweek wave, there will be little in the way of sensible weather for NE Kansas through the period. This wave will dig southeastward out of Alberta during the day on Tuesday, reaching western Kansas on Wednesday morning. At the surface, a ridge axis extending NW from a northern Gulf high will keep light flow and moderate temperatures in place for Tuesday. This same ridge will aid in keeping the developing surface cyclone/baroclinic zone along the far southern CWA border--an area that does not need any more rain after this weekend's storm. Modest moisture convergence and good isentropic upglide will once again fuel widespread rainfall over the southern half of the CWA. Higher amounts over an inch are likely closer to the H800-600 Fg band oriented SW to NE over the far southern CWA, with amounts tapering off to less than a tenth of an inch north of I-70. This wave departs Wednesday night with an unseasonably strong omega block building into the region for the end of the week and the weekend, bringing with it dry conditions and seasonable temperatures. Both the GFS and EC are in remarkably good agreement in holding the highly amplified ridge through much of next week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1144 PM CDT Sun Apr 30 2017 Kept similar track as previous TAF with cigs coming down and winds picking up overnight. Do have some low MVFR/IFR cigs for much of the morning hours, then clearing late afternoon. Added a line to bring down winds in the evening. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sanders LONG TERM...Skow AVIATION...67
Hazardous weather outlook, May 1, 3:06 AM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 306 AM CDT Mon May 1 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-020815- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 306 AM CDT Mon May 1 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Recent rainfall has caused minor flooding on portions of the Marais Des Cygnes River...Pottawatomie Creek...and Black Vermillion River. Refer to the Flood Statement for further details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:55 AM CDT | River Flood Warning | TOP | Marshall | 23 hr |
| May 1, 2:13 AM CDT | River Flood Warning | TOP | Franklin | 30 hr |
| May 1, 3:24 AM CDT | River Flood Warning | TOP | Clay | 22 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.